Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Gained weight after hysterectomy. Taking phentermine. Help?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I've gained 30 pounds after my hysterectomy one year ago and I'm having trouble losing it. I eat right and exercise. Now I'm taking half a 37.5 pill a day of phentermine. I love it but want to know if its not good for me. I'm healthy no other XXXXXXX issues no high blood pressure in fact usually low but I'm on an antidepressant for my mood. But this pill make me feel great, happy and I have lots of energy. BUT IS IT OK TO TAKE. Please help.
Posted Sun, 25 Aug 2013 in General Health
Answered by Dr. Shruti Rijhwani 48 days later
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into your problem I see that that you are having phentermine tablet for losing weight . It is used for losing weight but not generally recommended for this purpose as it has got a lot of side effects.

Only orlistat is currently approved by the FDA for long term use. It acts by reducing intestinal fat absorption by inhibiting pancreatic lipase. If you wish you should preferably take this only when benefits of the treatment outweigh its risks.

I advise you to start doing yoga ans tai chi exercises that help you lose weight and maintain it also .

Wish you good health.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor